MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ RAPIDPORT EZ; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ RAPIDPORT EZ; ADJUSTABLE GASTRIC BAND
Model Number B-2360
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Hernia (2240); Regurgitation (2259)
Date of Event 03/16/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rapidport ez strain relief.This event was reported by the patient.To date, apollo has been unable to confirm the reported events with the patient's physician.The reporter of the event was also asked to return the product for analysis, and to indicate product serial number.To date, neither the device nor any further device information has been received by apollo.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Band slippage and/or pouch dilatation can occur.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.Patients with barrett's esophagus may have problems associated with their esophageal pathology that could compromise their post-surgical course.Use of the band in these patients should be considered on the basis of each patient's medical history and severity of symptoms.
 
Event or Problem Description
Reported as: a patient with the lap-band system reported device slippage all the way down to the stomach.Patient also experienced difficulty drinking water, gerd, hernia and berrett's esophagus with lap-band.Patient had an emergency surgery to remove the device.
 
Additional Manufacturer Narrative
Supplement #1: medwatch sent to fda on 08/01/2018.

Brand Name
LAP-BAND AP STANDARD W/ RAPIDPORT EZ
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7740108
Report Number3006722112-2018-00196
Device Sequence Number19112050
Product Code LTI
UDI-Device Identifier10811955020268
UDI-Public10811955020268
Combination Product (Y/N)N
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-2360
Device Catalogue NumberB-2360
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;